Impatience implication of weakly Paretian orders: Existence and genericity

Kuntal Banerjee, Ram Dubey

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We study order theoretic and topological implications for impatience of weakly Paretian, representable orders on infinite utility streams. As a departure from the traditional literature, we do not make any continuity assumptions in proving the existence of impatient points. Impatience is robust in the sense that there are uncountably many impatient points. A general statement about genericity of impatience cannot be made for representable, weakly Paretian orders. This is shown by means of an example. If we assume a stronger sensitivity condition, then genericity obtains.

Original languageEnglish
Pages (from-to)134-140
Number of pages7
JournalJournal of Mathematical Economics
Volume49
Issue number2
DOIs
StatePublished - 1 Mar 2013

Fingerprint

Genericity
Impatience

Keywords

  • Genericity
  • Impatience condition
  • Order types
  • Sensitivity conditions
  • Uncountable sets
  • Weak Pareto

Cite this

@article{6cb80c4717be4ee5aba224b1868064d7,
title = "Impatience implication of weakly Paretian orders: Existence and genericity",
abstract = "We study order theoretic and topological implications for impatience of weakly Paretian, representable orders on infinite utility streams. As a departure from the traditional literature, we do not make any continuity assumptions in proving the existence of impatient points. Impatience is robust in the sense that there are uncountably many impatient points. A general statement about genericity of impatience cannot be made for representable, weakly Paretian orders. This is shown by means of an example. If we assume a stronger sensitivity condition, then genericity obtains.",
keywords = "Genericity, Impatience condition, Order types, Sensitivity conditions, Uncountable sets, Weak Pareto",
author = "Kuntal Banerjee and Ram Dubey",
year = "2013",
month = "3",
day = "1",
doi = "10.1016/j.jmateco.2012.12.003",
language = "English",
volume = "49",
pages = "134--140",
journal = "Journal of Mathematical Economics",
issn = "0304-4068",
publisher = "Elsevier",
number = "2",

}

Impatience implication of weakly Paretian orders : Existence and genericity. / Banerjee, Kuntal; Dubey, Ram.

In: Journal of Mathematical Economics, Vol. 49, No. 2, 01.03.2013, p. 134-140.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Impatience implication of weakly Paretian orders

T2 - Existence and genericity

AU - Banerjee, Kuntal

AU - Dubey, Ram

PY - 2013/3/1

Y1 - 2013/3/1

N2 - We study order theoretic and topological implications for impatience of weakly Paretian, representable orders on infinite utility streams. As a departure from the traditional literature, we do not make any continuity assumptions in proving the existence of impatient points. Impatience is robust in the sense that there are uncountably many impatient points. A general statement about genericity of impatience cannot be made for representable, weakly Paretian orders. This is shown by means of an example. If we assume a stronger sensitivity condition, then genericity obtains.

AB - We study order theoretic and topological implications for impatience of weakly Paretian, representable orders on infinite utility streams. As a departure from the traditional literature, we do not make any continuity assumptions in proving the existence of impatient points. Impatience is robust in the sense that there are uncountably many impatient points. A general statement about genericity of impatience cannot be made for representable, weakly Paretian orders. This is shown by means of an example. If we assume a stronger sensitivity condition, then genericity obtains.

KW - Genericity

KW - Impatience condition

KW - Order types

KW - Sensitivity conditions

KW - Uncountable sets

KW - Weak Pareto

UR - http://www.scopus.com/inward/record.url?scp=84875106968&partnerID=8YFLogxK

U2 - 10.1016/j.jmateco.2012.12.003

DO - 10.1016/j.jmateco.2012.12.003

M3 - Article

AN - SCOPUS:84875106968

VL - 49

SP - 134

EP - 140

JO - Journal of Mathematical Economics

JF - Journal of Mathematical Economics

SN - 0304-4068

IS - 2

ER -